promotion image of download ymail app
Promoted
Anonymous
Anonymous asked in HealthMental Health · 9 years ago

Zoloft/Sertraline Panic?

I'm in a right state right now. here goes, yesterday (tuesday 22) i had an appointment to see my GP at 12:30pm to pick up my repeat prescription for zoloft/sertraline/lustral. As i arrived there at 12:30, i was told that they had shut for the day, because the staff were on a training course or something like that. anyhow, it was shut, and i had no way of getting my prescription. its now 23:15 (im in the UK) and i have been all day without my dose. The last i took was at 11:00am on Monday 21st. That means i have been 36 hours without my dose. They said come back in the morning, which i will, tommorow. But tonight i have been having dizzy spells, and wierd spasms in my head. I am so worried as i have Severe OCD, and depression. i have never missed my dose, and i have been on them since July 2010. never in that time have i missed a single day. Im so worried, im getting panic attacks etc. i was wondering if anyone could tell me how long the dose takes to flush/empty from your blood/body. As i said before, its been 36 hours. Please Help.

P.S. the dosage is 50mg, but im really on 150mg, but i ran out of 100mg tablets over the weekend so i had to take one 50mg on sunday, and one 50mg on monday.

6 Answers

Relevance
  • Favourite answer

    your body is most likely going through withdrawl. this is common with drugs that help with brain function. also with anti-depressants your body has been used to getting those doses that improve your dopamine and serotionin levels. it does depend on how long you have been on the pills and but you are on a larger dose so your body isnt used to haveing smaller doses. you still have levels of the zoloft in your system it just isnt enough to give you that feeling that the pills have given you. your body will keep responding like this for probably a week or so if you dont get the medication soon. im sorry you have to go through this. i did it and it feels awful. hope this helps

    • Commenter avatarLog in to reply to the answers
  • 9 years ago

    Future psychologist is bang on - withdrawal and due to the nature of the meds, your brain is adjusting.

    If you can get them again tomorrow and take them, the effects should get better pretty quickly.

    Good luck and as with Future Psych, sorry you are going through this. You could maybe look at getting the 'auto repeat' system at your GP's (if they do this) so the same thing doesn't happen again.

    • Commenter avatarLog in to reply to the answers
  • Anonymous
    9 years ago

    In the US, the pharmacist will give you a couple of pills if it is not a controlled substance like pain pills or benzos. So there is a chance that your regular pharmacy will give you a couple zoloft, since that is not a drug of abuse.

    there is no reason to panic - withdrawal can be uncomfortable but it isn't going to kill you.

    • Commenter avatarLog in to reply to the answers
  • 9 years ago

    it usually takes about 48 hours for the medication to start to losing the benefits. get it filled as soon as possible and take the normal dosage as soon as you get it from the pharmacy.dont double your dosage. this can result in overdosing. tell yor therapist on the next visit about you being without your medication for a while. this will explain any evidence that you haven't gotten better. it's because you have been without your medication. god bless you. feel free to ask me at any time on any mental health issue.

    Source(s): mental health/health
    • Commenter avatarLog in to reply to the answers
  • What do you think of the answers? You can sign in to give your opinion on the answer.
  • Anonymous
    4 years ago

    Wellbutrin has helped me with my panic attacks. Speak with your doctor to see if you can at least try it. Everyone is different. At first I was scared to take medication for it. But panic attacks are "no fun". And with wellbutrin I feel fine. I haven't had any side effects.

    • Commenter avatarLog in to reply to the answers
  • Anonymous
    9 years ago

    My meds made me fell weird and dizzy too. I found out how to stop my panic attacks naturally after reading this info.

    http://www.panicattackcures.tk

    • Commenter avatarLog in to reply to the answers
Still have questions? Get answers by asking now.